Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 41, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 18, 2024, 6:38 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2024, 6:38 AM EDT (10:38 UTC)
- Expired
- Apr 18, 2024, 10:56 AM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
913 WHUS71 KBUF 181038 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 638 AM EDT Thu Apr 18 2024 LEZ040-041-181845- /O.NEW.KBUF.SC.Y.0041.240418T1038Z-240418T2200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 638 AM EDT Thu Apr 18 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
740 WHUS71 KBUF 181456 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1056 AM EDT Thu Apr 18 2024 LEZ040-041-181600- /O.CAN.KBUF.SC.Y.0041.000000T0000Z-240418T2200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1056 AM EDT Thu Apr 18 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will remain below Small Craft Advisory criteria today. $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 3:51 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 18, 3:51 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 351 AM EDT Thu Apr 18 2024 .SYNOPSIS... Weak high pressure will support improved weather across the western counties today...but showers will persist for areas east of Lake Ontario. A wave of low pressure riding up along a slow moving frontal boundary will then guarantee another unpleasant day across all of the region for Friday in the form of widespread showers...if not a few hours of steady rain. While fair dry weather will be featured for the upcoming weekend...some nuisance showers will be possible Saturday afternoon. && .NEAR TERM /THROUGH FRIDAY/... A saturated environment in the wake of a passing sfc occlusion will combine with a chilly flow off Lake Erie to generate some dense fog across parts of the IAG Frontier early this morning. This will mainly be the case over the northern half of Erie county where a dense fog advisory is now in effect. Otherwise... A stacked storm system centered over the Canadian prairies this morning pushed a weakening sfc occlusion across the western counties during the overnight...and that boundary will now stall as it completely dissolves over the Eastern Lake Ontario region. Limited low level convergence in the vcnty of this boundary...coupled with some upper level support from a passing mid level shortwave over the Ottawa valley...should be enough to allow for some nuisance showers/ areas of light rain over that area today...especially through early afternoon. For the western counties...fair dry weather should be rule today...although a wealth of low level moisture will severely limit any partial clearing. While a couple light showers will be possible across the North country this evening...a progressive shortwave ridge will move across our forecast area to support fair uneventful weather. Unfortunately...conditions will significantly deteriorate on Friday. A wave of low pressure will track northeast along a slow moving frontal boundary...and as this next complex frontal system moves through our region...we can anticipate another round of widespread showers and possibly a period of fairly steady rain. The main forcing from this scenario will be provided by a 45kt low level jet that will establish fairly strong H925-70 frontogenetic lift. Most basins are forecast to receive less than a tenth of an inch of rain...although local amounts of up to a quarter inch will be possible. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... An area of low pressure will move from James Bay to northern Quebec Friday night. A cold front will be located just east of the forecast area Friday evening. Rain showers will likely extend from north central NY to the Finger Lakes region and will end from west to east by midnight Friday night. Drier air will filter into the region as cold air advection continues behind the exiting cold front. By Saturday morning, 850mb temperatures will be around -5C across the forecast area. A mid-level trough will sharpen and move across the region Saturday. The combination of a secondary cold front and steepening lapse rates will result in diurnally driven scattered rain showers. There will be good mixing Saturday with a 35 kt low level jet overhead. Westerly winds with gusts 25 to 35 mph are expected across the region. Cooler air will result in high temperatures staying below normal and in the mid to upper 40s. The mid-level trough will move east of the forecast area Saturday night. A large area of high pressure will build into the region. Winds will diminish and dry and cool conditions will continue overnight. Lows will likely go below freezing across the higher terrain. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Surface high pressure centered across the Central Plains Sunday will extend east to the Lower Great Lakes region. The high will move east through Monday night keeping dry conditions across the forecast area into the start of the work week. A mid-level shortwave trough will move into the Northern Rockies early next week and low pressure will move across the Northern Plains, reaching the Mid-West by Tuesday. Model consensus suggests that rain showers will enter the forecast area by Tuesday night and continue through Wednesday. Temperatures fluctuate from below normal Sunday to near to above normal Monday and Tuesday and back to below normal Wednesday. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... MVFR to IFR conditions will be found through the region this morning...as a weakening sfc occlusion will limp towards the Eastern lake Ontario region. VLIFR conditions will be in place in the vcnty of KBUF. As we work our way through the morning into the midday...cigs will grudgingly improve to MVFR to VFR levels. Meanwhile...IFR cigs may persist east of Lake Ontario at sites like KART and KGTB. Mainly VFR weather is forecast for the western counties tonight...but IFR to MVFR cigs are likely to persist east of Lake Ontario. Outlook... Friday and Saturday...MVFR/VFR with a chance of showers. Sunday and Monday...Mainly VFR. && .MARINE... In the wake of a weakening frontal boundary...southwest winds today will freshen on Lake Erie. While this will undoubtably increase the likelihood for choppy conditions...there is only a minimal chance that a small craft advisory will be needed. Otherwise...gentle to moderate breezes will be found on Lake Ontario. A weak sfc pressure gradient in advance of the next wavy frontal boundary tonight will only support gentle to moderate breezes and negligible wave action. Winds will significantly freshen on both lakes on Friday though when there will likely be the need for small craft advisories. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...Dense Fog Advisory until 9 AM EDT this morning for NYZ010. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...HSK LONG TERM...HSK AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Apr 18, 4:30 AM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 430 AM EDT Thu Apr 18 2024 NYZ001>008-011>014-019>021-085-190900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 430 AM EDT Thu Apr 18 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-190900- Northern Erie- 430 AM EDT Thu Apr 18 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 430 AM EDT Thu Apr 18 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:49 AM EDT | Dense Fog Advisory | BUF | Erie | 3 hr |
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.